Alert archive / Texas / Wind Advisories in 2008

Wind Advisory 22, NWS Brownsville, TX

June 5, 20088 counties in Texas

NWS Brownsville, TX issued this wind advisory at Jun 5, 2008, 6:20 AM CDT for 8 counties in Texas. It took effect at Jun 5, 2008, 10:00 AM CDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Jun 5, 2008, 6:20 AM CDT (11:20 UTC)
In effect from
Jun 5, 2008, 10:00 AM CDT
Expired
Jun 5, 2008, 7:00 PM CDT
In force
9 hr
Issued by
NWS Brownsville, TX

Counties Brooks County, TX, Cameron County, TX, Hidalgo County, TX, Jim Hogg County, TX, Kenedy County, TX, Starr County, TX, Willacy County, TX, Zapata County, TX

The nearest sounding before it

Brownsville Intl, TX (KBRO), launched 00:00Z, 11.3 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brownsville Intl, TX at 00:00Z on 2008-06-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2481 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brownsville Intl, TX at 00:00Z on 2008-06-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -41 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2481 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
760 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
-41 m²/s²
0-3 km storm-relative helicity
71 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KBRO 051120
NPWBRO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
620 AM CDT THU JUN 5 2008

...STRONG SOUTHEAST TO SOUTH WINDS EXPECTED OVER DEEP SOUTH TEXAS 
TODAY...

.LOW PRESSURE OVER NORTH TEXAS AND OKLAHOMA WILL INTERACT WITH
HIGH PRESSURE OVER THE GULF OF MEXICO TO TIGHTEN THE GRADIENT AND
PRODUCE INCREASED WINDS TODAY. THESE WINDS ARE PRESENT NOW IN THE
FORM OF A LOW LEVEL JET...WHICH WILL MIX DOWN TO THE SURFACE BY
MID MORNING. SIGNIFICANT GUSTINESS TO 40 MPH OR MORE CAN BE
EXPECTED DURING THE LATE MORNING TO AFTERNOON HOURS.

TXZ248>257-060000-
/O.NEW.KBRO.WI.Y.0022.080605T1500Z-080606T0000Z/
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
INCLUDING THE CITIES OF...ZAPATA...HEBBRONVILLE...FALFURRIAS...
SARITA...RIO GRANDE CITY...ROMA...MCALLEN...EDINBURG...PHARR...
MISSION...WESLACO...RAYMONDVILLE...BROWNSVILLE...HARLINGEN...
PORT MANSFIELD...PORT ISABEL...SOUTH PADRE ISLAND...
LAGUNA HEIGHTS...LAGUNA VISTA
620 AM CDT THU JUN 5 2008

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT
THIS EVENING. 

STRONG SOUTHEAST TO SOUTH WINDS ARE EXPECTED OVER ALL OF DEEP
SOUTH TEXAS TODAY. WINDS ARE EXPECTED TO BECOME SUSTAINED AT 30
MPH OR MORE BY LATE MORNING...AND WILL PERSIST THROUGH THE
AFTERNOON. IN ADDITION...FREQUENT GUSTS TO 40 MPH OR MORE CAN BE
EXPECTED IN THE ADVISORY AREA.

HIGH PROFILE OR LIGHT WEIGHT VEHICLES WILL BE DIFFICULT TO
DRIVE...ESPECIALLY ON BRIDGES OR OVERPASSES AND IN CROSS WINDS.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
30 TO 39 MPH OR FREQUENT GUSTS WILL RANGE BETWEEN 40 AND 57 MPH.

$$

65
1 follow-up statement
000 
WWUS74 KBRO 052011
NPWBRO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
311 PM CDT THU JUN 5 2008

...STRONG SOUTHEAST WINDS CONTINUING INTO THE EARLY EVENING...

.LOW PRESSURE OVER NORTH TEXAS AND OKLAHOMA...WITH TROUGH
EXTENDING INTO SOUTHWEST TEXAS AND NORTHERN MEXICO...WILL CONTINUE
TO INTERACT WITH HIGH PRESSURE OVER THE GULF OF MEXICO TO MAINTAIN
GUSTY WINDS ABOVE 40 MPH AT TIMES INTO THE EARLY EVENING.
CONDITIONS SHOULD IMPROVE AFTER SUNSET.


TXZ248>257-060000-
/O.CON.KBRO.WI.Y.0022.000000T0000Z-080606T0000Z/
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
INCLUDING THE CITIES OF...ZAPATA...HEBBRONVILLE...FALFURRIAS...
SARITA...RIO GRANDE CITY...ROMA...MCALLEN...EDINBURG...PHARR...
MISSION...WESLACO...RAYMONDVILLE...BROWNSVILLE...HARLINGEN...
PORT MANSFIELD...PORT ISABEL...SOUTH PADRE ISLAND...
LAGUNA HEIGHTS...LAGUNA VISTA
311 PM CDT THU JUN 5 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. 

SOUTHEAST WINDS HAVE INCREASED TO 25 TO 32 MPH...WITH FREQUENT
GUSTS ABOVE 40 MPH...OVER THE LOWER RIO GRANDE VALLEY AND
PORTIONS OF DEEP SOUTH TEXAS GENERALLY FROM HIDALGO AND BROOKS
COUNTY EAST TOWARD THE COAST. WINDS WERE A SHADE LOWER FARTHER
WEST...BUT STILL RANGED FROM 20 TO 30 MPH WITH GUSTS APPROACHING
40 MPH AT TIMES.

THUS FAR TODAY...PRELIMINARY PEAK WIND GUSTS INCLUDE 45 MPH AT
HARLINGEN AT 218 PM...44 MPH AT BROWNSVILLE AT 221 PM...44 MPH AT
PORT ISABEL BAYVIEW AT 1016 AM...39 MPH AT MCALLEN AT 246 PM...39
MPH AT WESLACO AT 145 PM...AND 38 MPH AT EDINBURG AT 125 PM.

CONTINUED GUSTS TO 45 MPH ARE POSSIBLE THROUGH 5 PM...AND TO 40
MPH THROUGH 7 PM...IN MOST AREAS.

HIGH PROFILE OR LIGHT WEIGHT VEHICLES WILL BE DIFFICULT TO
DRIVE...ESPECIALLY ON BRIDGES OR OVERPASSES AND IN CROSS WINDS. MOVE
LIGHT AND MODERATE WEIGHT ITEMS...SUCH AS LAWN FURNITURE...EMPTY
TRASH CANS...AND PORTABLE BASKETBALL POSTS...INDOORS.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
30 TO 39 MPH OR FREQUENT GUSTS WILL RANGE BETWEEN 40 AND 57 MPH.

$$

52/BSG

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this wind advisory went out at Jun 5, 2:26 AM CDT, 3 hours 54 minutes earlier.

Area forecast discussion, Jun 5, 2:26 AM CDT, 3 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
226 AM CDT THU JUN 5 2008

.DISCUSSION...
ONE MORE DAY OF HOT WEATHER IN STORE FOR THE VALLEY BEFORE
SIGNIFICANT PATTERN CHANGE BEGINS TO SHOW ACROSS SOUTH TEXAS.
STRONG LOW PRESSURE DEEPENING IN WEST KANSAS WILL BRING ANOTHER
VERY WINDY DAY FOR THE REGION. SUSTAINED WINDS OF 30 MPH WITH
GUSTS TO 40 CAN BE EXPECTED TODAY AND ARE ALREADY NOTED JUST OFF
THE SFC...SO WILL BE POSTING WIND ADVISORY FOR THE DAY. PW VALUES
OF 1.5 INCHES LAST NIGHT WILL JUMP UP TO 2 INCHES BY TOMORROW
MORNING...WHILE UPPER RIDGE THAT DOMINATED THE LAST 2 WEEKS
COMPLETES ITS TRANSIT INTO THE SOUTHEASTERN US. DEEP MOISTURE WILL
ALLOW SEABREEZE TO BEGIN TO FORM UP STARTING TOMORROW. WINDY
CONDITIONS TOMORROW MAY KEEP SHEAR FACTOR TOO STRONG FOR
WIDESPREAD SEABREEZE SHOWERS...BUT WONT COMPLETELY ELIMINATE
SHOWER AND THUNDERSTORM CHANCES FRIDAY. LIGHTER WINDS OVER THE
WEEKEND WILL BRING A VERY GOOD CHANCE FOR RAINFALL...ESPECIALLY
CLOSER TO THE COAST. WITH PW VALUES ABOVE 2 INCHES...HEAVY
RAINFALL CAN BE EXPECTED WITH ANY PRECIPITATION THAT DEVELOPS.
DEEP SOUTHEAST FLOW SFC AND ALOFT WILL CONTINUE INTO THE MIDDLE OF
NEXT WEEK...WITH SEABREEZE CHANCES CONTINUING. WIDESPREAD RAINFALL
WILL KEEP BRING TEMPERATURES BACK DOWN TO NEAR NORMAL WITH HIGHS
IN THE LOWER 90S AND LOWS IN THE LOW TO MID 70S.

&&

.AVIATION...
SATELLITE IMAGES AND SURFACE OBSERVATIONS INDICATE LOW CLOUDS
STREAMING ACROSS THE COASTAL SECTIONS OF THE CWA THIS MRNG. MVFR
CONDITIONS SHOULD CONTINUE OVERNIGHT AS STRONG LOW LEVEL SOUTHEAST
WINDS BRING MOISTURE OVER THE SOUTHWEST GULF OF MEXICO TOWARDS THE
LOWER TX COAST. WINDS ARE EXPECTED TO INCREASE THURSDAY WITH THE
STRONG PRESSURE GRADIENT ACROSS DEEP SOUTH TX.

&&

.MARINE...
SEAS WERE AT 8 FEET WITH SOUTHEAST WINDS 21G27 KNOTS AT BUOY020
THIS MORNING. ATMOSPHERIC MDLS ALONG WITH GLOBAL WAVE WATCH SEA
STATE MDLS SUGGEST THAT DISTURBED GULF WX BEGINNING FRIDAY WILL
NOT EASE SOON...WITH SEA HEIGHTS AND WINDS AT OR NEAR SMALL CRAFT
ADVISORY CRITERIA THROUGH MOST OF THE NEXT FIVE DAYS. SCA FOR ALL
MARINE AREAS ARE POSTED NOW THROUGH 03Z FRIDAY. RIP CURRENT RISKS
WILL BE HIGH FOR SEVERAL DAYS...AND LIKELY REMAIN HIGH THROUGH
NEXT WEEK. HAVE ADJUSTED WAVE HEIGHTS TO THE LATEST MDL
PROJECTIONS.

&&

.FIRE WEATHER...
WINDS OF 20 TO 25 MPH AT THE 20FT LEVEL AND RH VALUES OF 25 TO 35
PERCENT HAVE NECESSITATED A RED FLAG WARNING FOR THIS AFTERNOON
FOR THE WESTERNMOST COUNTIES OF THE CWA. RAINFALL LAST MONTH IN
THAT REGION HAS DRIED DURING THE RECENT HEAT WAVE...CREATING
TINDER DRY CONDITIONS AGAIN SIMILAR TO CONDITIONS EARLIER IN THE
YEAR.

&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  92  79  91  81 /  10  10  20  30
BROWNSVILLE          93  79  92  78 /  10  10  20  30
HARLINGEN            96  77  93  77 /  10  10  20  30
MCALLEN              97  77  95  77 /   0   0  10  30
RIO GRANDE CITY     101  77  98  76 /   0   0   0  30
SOUTH PADRE ISLAND   89  80  90  80 /  10  10  10  30

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...RED FLAG WARNING FROM 2 PM THIS AFTERNOON TO 7 PM CDT THIS
     EVENING FOR TXZ248-249-252.

     WIND ADVISORY FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING
     FOR TXZ248>257.

GM...SMALL CRAFT ADVISORY UNTIL 10 PM CDT THIS EVENING FOR GMZ130-132-
     135-150-155-170-175.

&&

THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WWW.WEATHER.GOV/BROWNSVILLE

64/58
Hazardous weather outlook, Jun 5, 5:00 AM CDT, 1 hour 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BROWNSVILLE TX
500 AM CDT THU JUN 5 2008

GMZ130-132-135-150-155-170-175-TXZ248>257-061015-
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
500 AM CDT THU JUN 5 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS...THE GULF
OF MEXICO AND THE LAGUNA MADRE.

.DAY ONE...TODAY AND TONIGHT.

A WIND ADVISORY IS IN EFFECT FOR DEEP SOUTH TEXAS FROM 10 AM UNTIL 7
PM TODAY. ALSO...A SMALL CRAFT ADVISORY IS IN EFFECT FOR ALL MARINE
AREAS OF DEEP SOUTH TEXAS TODAY. A MODERATE TO HIGH RISK OF RIP
CURRENTS IS EXPECTED ALONG AREA BEACHES OF THE LOWER TEXAS
COAST...MOST DANGEROUS DURING TIMES OF LOW TIDE BY SUNSET.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

ATMOSPHERIC MODELS ALONG WITH GLOBAL WAVE WATCH SEA STATE MODELS
SUGGEST THAT DISTURBED GULF WEATHER BEGINNING FRIDAY WILL NOT EASE
SOON...WITH SEA HEIGHTS AND WINDS AT OR NEAR SMALL CRAFT ADVISORY
CRITERIA THROUGH MOST OF THE NEXT FIVE DAYS. HEAVY RAINS ARE
POSSIBLE THIS WEEKEND AS EASTERLY WAVES MOVE ONSHORE WITH SOME
POTENTIAL FOR FLOODING. SMALL CRAFT ADVISORIES ARE PROBABLE THROUGH
THE FORECAST PERIOD WITH RIP CURRENT RISKS REMAINING HIGH. HEAVY
RAINS WILL CONTINUE TO BE POSSIBLE NEXT WEEK AS EASTERLY WAVES ARE
FORECAST TO MOVE ONSHORE...WITH MAXIMUM FLOOD POTENTIAL THURSDAY AS
1 TO 2 INCHES OF RAINFALL ARE POSSIBLE OVER A LARGE AREA OF DEEP
SOUTH TEXAS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

PHILO

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 5, 2:31 AM CDTRed Flag WarningBROJim Hogg, Starr, Zapata16 hr

Nearby

Wind Advisories in Texas, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.